Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 9, NWS Memphis, TN

January 8, 2008Chester County, Haywood County, Madison County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jan 8, 2008, 4:07 PM CST for Chester County, Haywood County, Madison County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2008, 4:07 PM CST (22:07 UTC)
Expired
Jan 8, 2008, 4:45 PM CST
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Haywood County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 4:28 PM CSTHAIL 0.75Jackson, TNPENNY SIZE HAIL IN NORTH JACKSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 1:26 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 082207
SVRMEG
TNC023-075-113-082245-
/O.NEW.KMEG.SV.W.0009.080108T2207Z-080108T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST TUE JAN 8 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 445 PM CST

* AT 407 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM  
  HOLLY GROVE TO MERCER...AND MOVING NORTHEAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ADAIR...BEMIS...JACKSON...FAIRVIEW...HENDERSON...SPRING CREEK AND
  MIFFLIN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3578 8863 3544 8855 3542 8885 3543 8886
      3542 8920 3566 8928 3572 8910 3568 8901
      3578 8891 3581 8880 3580 8867
TIME...MOT...LOC 2207Z 242DEG 59KT 3567 8913 3549 8906

$$
1 follow-up statement
000 
WWUS54 KMEG 082232
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CST TUE JAN 8 2008

TNC075-082242-
/O.CAN.KMEG.SV.W.0009.000000T0000Z-080108T2245Z/
HAYWOOD TN-
432 PM CST TUE JAN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAYWOOD COUNTY IS
CANCELLED...

AT 432 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3578 8863 3562 8859 3560 8860 3544 8855
      3544 8881 3571 8898 3578 8891 3581 8880
      3580 8867
TIME...MOT...LOC 2232Z 242DEG 62KT 3584 8872 3566 8865

$$

TNC023-113-082245-
/O.CON.KMEG.SV.W.0009.000000T0000Z-080108T2245Z/
MADISON TN-CHESTER TN-
432 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR NORTH CENTRAL CHESTER AND NORTHEASTERN MADISON COUNTIES...

AT 432 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAIRVIEW TO JACKSON...OR ALONG A LINE EXTENDING FROM HUMBOLDT TO
JACKSON...MOVING NORTHEAST AT 70 MPH.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3578 8863 3562 8859 3560 8860 3544 8855
      3544 8881 3571 8898 3578 8891 3581 8880
      3580 8867
TIME...MOT...LOC 2232Z 242DEG 62KT 3584 8872 3566 8865

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:39 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jan 8, 2:39 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CST TUE JAN 8 2008

.DISCUSSION...
A SEVERE WEATHER DAY IS IN PROGRESS ACROSS THE MID SOUTH WITH A COLD
FRONT CROSSING THE MISSISSIPPI RIVER AROUND 2 PM CST. SPOTTERS ARE
CALLING IN WITH REPORTS OF A POSSIBLE TORNADO IN CROSS
COUNTY...GOLF BALL SIZE HAIL NEAR OSCEOLA AND DOWNED TREES IN
JONESBORO. TORNADO WATCH 9 COVERS MUCH OF THE MID SOUTH THROUGH 9
PM THIS EVENING. PLEASE REFERENCE THE LATEST WATCHES...WARNINGS
AND STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST SEVERE WEATHER
INFORMATION. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM.
THERE ARE REPORTS OF SUSTAINED WINDS IN EXCESS OF 25
MPH...THEREFORE WILL LET THE ADVISORY CONTINUE UNTIL ITS
EXPIRATION TIME.

THE COLD FRONT RESPONSIBLE FOR THE ONGOING SEVERE WEATHER WILL
EXIT THE REGION OVERNIGHT. SOUTHWEST FLOW ALOFT WILL PROVIDE A
BREAK FROM THE WEATHER ON WEDNESDAY. THE NEXT UPPER LEVEL TROUGH
WILL MOVE INTO THE CENTRAL U.S. ON THURSDAY. IT APPEARS THIS
TROUGH WILL PICK UP SOME GULF MOISTURE...HOWEVER THE BEST CHANCE
FOR PRECIPITATION WILL BE ACROSS NORTHEAST MISSISSIPPI.

A BROAD UPPER LEVEL TROUGH SETS UP OVER THE CENTRAL U.S. BY THIS
WEEKEND IN RESPONSE TO UPPER LEVEL RIDGING ALONG THE WEST COAST.
THIS IS A SIGNIFICANT PATTERN CHANGE FOR THE MID SOUTH. A MUCH
COLDER AND THE FOR MOST PART DRIER AIRMASS WILL SET UP OVER THE MID
SOUTH THIS WEEKEND AND EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  59  45  61 /  40  10  10  30
MKL  39  58  42  58 /  60  10  10  30
JBR  37  54  39  53 /  20  10  10  20
TUP  46  60  48  65 /  80  10  30  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

OKULSKI
Hazardous weather outlook, Jan 8, 1:53 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CST TUE JAN 8 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
153 PM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MOST OF THE MID SOUTH
THROUGH THIS EVENING. TORNADO WATCH 9 IS IN EFFECT FOR PORTIONS OF
EAST ARKANAS...WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH
9 PM CST. THE COLD FRONT RESPONSIBLE FOR THE THREAT OF DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL MOVE ACROSS THE
AREA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE MID SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED. ALL MID
SOUTH SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE
MEMPHIS WEATHER FORECAST OFFICE THROUGH THIS EVERNING.

OKULSKI

In the hours before

Local storm report, Jan 8, 3:13 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

&&

CCD/JKT
Local storm report, Jan 8, 3:37 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

0310 PM     TORNADO          4 NNW HALLS             35.92N 89.43W
01/08/2008                   LAUDERDALE         TN   TRAINED SPOTTER

            TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
            NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

&&

CCD/JKT
Local storm report, Jan 8, 3:50 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0250 PM     TORNADO          EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   BROADCAST MEDIA

            TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
            DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
            WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
            INURIES AT TIME OF REPORT.

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

0310 PM     TORNADO          4 NNW HALLS             35.92N 89.43W
01/08/2008                   LAUDERDALE         TN   TRAINED SPOTTER

            TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
            NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

&&

CCD/JKT
Special weather statement, Jan 8, 3:56 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CST TUE JAN 8 2008

MSZ001-002-008-012-013-TNZ088-089-082300-
DE SOTO MS-MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-FAYETTE TN-
SHELBY TN-
356 PM CST TUE JAN 8 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF COLLIERVILLE TO
6 MILES WEST OF BATESVILLE AT 356 PM CST...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DESOTO...FAYETTE...LAFAYETTE...MARSHALL...PANOLA...SHELBY
AND TATE COUNTIES...INCLUDING THE CITIES OF BATESVILLE...
COLLIERVILLE...HOLLY SPRINGS AND OXFORD...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 500 PM
CST.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jan 8, 3:59 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CST TUE JAN 8 2008

TNZ050>052-082230-
CROCKETT TN-HAYWOOD TN-MADISON TN-
359 PM CST TUE JAN 8 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES WEST OF HILLVILLE AT 359 PM CST...MOVING NORTHEAST AT 55 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CROCKETT...HAYWOOD AND MADISON COUNTIES...INCLUDING THE
CITIES OF BROWNSVILLE AND JACKSON...SHOULD MONITOR THIS STORM
CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 8, 4:07 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     5 W BLACK ROCK          36.11N 91.20W
01/08/2008  M61.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
            ANEMOMETER.

1235 PM     TSTM WND DMG     1 W JONESBORO           35.82N 90.70W
01/08/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
            TREES DOWN INTO HOUSES AND PICKUP TRUCK

0126 PM     TORNADO          PARKIN                  35.26N 90.55W
01/08/2008                   CROSS              AR   LAW ENFORCEMENT

            TORNADO REPORTED IN PARKIN AREA

0146 PM     TSTM WND DMG     CARDWELL                36.05N 90.29W
01/08/2008                   DUNKLIN            MO   LAW ENFORCEMENT

            ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
            DOWN

0210 PM     TSTM WND DMG     SHERARD                 34.22N 90.72W
01/08/2008                   COAHOMA            MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN SHERARD.

0211 PM     HAIL             JOINER                  35.51N 90.15W
01/08/2008  M0.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            PENNY SIZE HAIL IN JOINER

0211 PM     TSTM WND DMG     BIRDSONG                35.46N 90.26W
01/08/2008                   MISSISSIPPI        AR   TRAINED SPOTTER

            DAMAGE TO A SHOP BUILDING

0214 PM     HAIL             1 S OSCEOLA             35.69N 89.99W
01/08/2008  M1.75 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA

0220 PM     TORNADO          5 S OSCEOLA             35.63N 89.99W
01/08/2008                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
            61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
            KNOWN INURIES AT TIME OF REPORT.

0245 PM     HAIL             DOWNTOWN MEMPHIS        35.13N 90.05W
01/08/2008  M0.75 INCH       SHELBY             TN   COUNTY OFFICIAL

            PENNY SIZE HAIL IN DOWNTOWN MEMPHIS

0250 PM     TORNADO          EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   BROADCAST MEDIA

            TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
            DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
            WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
            INURIES AT TIME OF REPORT.

0255 PM     HAIL             BARTLETT                35.22N 89.84W
01/08/2008  M1.00 INCH       SHELBY             TN   BROADCAST MEDIA

            QUARTER SIZE HAIL ON BARTLETT BLVD

0255 PM     TSTM WND DMG     EDITH                   35.85N 89.55W
01/08/2008                   LAUDERDALE         TN   AMATEUR RADIO

            TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
            AND EDITH AREA NEAR HIGHWAY 88.

0300 PM     TORNADO          5 S DYERSBURG           35.97N 89.38W
01/08/2008                   DYER               TN   PUBLIC

            FARMHOUSE DESTROYED WITH DAMAGE SPREAD OVER 1/2
            MILE...MACHINE SHED DESTROYED...TREES DOWN...ALONG
            HIGHWAY 51 SOUTH OF DYERSBURG

0310 PM     TORNADO          4 NNW HALLS             35.92N 89.43W
01/08/2008                   LAUDERDALE         TN   TRAINED SPOTTER

            TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
            NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.

&&

CCD/JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:18 PM CSTWind AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more25 hr
Jan 8, 2:10 PM CSTSevere Thunderstorm WarningMEGShelby65 min
Jan 8, 2:10 PM CSTTornado WarningMEGLauderdale, Tipton50 min
Jan 8, 2:47 PM CSTTornado WarningMEGDyer, Lauderdale43 min
Jan 8, 3:09 PM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton51 min
Jan 8, 3:21 PM CSTTornado WarningMEGDyer, Gibson, Obion, Weakley24 min
Jan 8, 3:33 PM CSTFlash Flood WarningMEGShelby3 hr
Jan 8, 3:46 PM CSTTornado WarningMEGGibson, Obion, Weakley44 min
Jan 8, 4:23 PM CSTSevere Thunderstorm WarningMEGHenry, Weakley22 min
Jan 8, 4:42 PM CSTSevere Thunderstorm WarningMEGCarroll, Henderson, Madison48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.